NCS, NMS, Neurontin..mental illness.. this is complicated.. I'm desperate.
My cousin is a 17 year old male, turning 18 this summer. He is experiencing things that could definitely be diagnosed at Schizophrenia (hallucinations, multiple personality, violence, blackouts..etc). There is fainting (w/ muscle rigidness, slowed breathing or stopped breathing, blue hands(once). The unconsciousness lasted past 30 minutes, doctors can’t seem to find what is wrong. My cousin has tried to tell the doctors that he thinks the neurontin he was prescribed to take almost a year ago set this off. NONE of this happened until he took that medicine...he hasn’t been on it for almost a year but these episodes are still taking place.
There is a disorder called neurocardiogenic syncope that I read about that eventually lead me to another one called Neuroleptic malignant syndrome. I have been reading and reading. I’m reading about nerocardiogenic syncope and its relationship with mental illness… and then I’m going to try and connect it to neurontin. We have very firm beliefs that this medication must have released some kind of chemical in his brain… or had some intense adverse reactions. He hasn’t taken it for about a year now but is still having these episodes… Not all at once. He’ll have the fainting episodes and be rushed to the hospital where nothing is seen and then at different times he’ll have the hallucinations or the switching of personalities. It’s very scary and he’s losing hope… I need to help crack this. And anyone who is interested in helping me out, it would be amazing. I would be forever grateful. Please. Even information that you might think would be it, I want to bring the info into the doctors with him. To show them that we are not backing down and we are not going to just let them throw him on whatever meds to shut him up. Something is wrong and it seems as if people are giving up on trying to find out what it is.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.